MAUDE Adverse Event Report: ZIMMER BIOMET, INC. STEMMED TIBIAL COMPONENT PRECOAT A/P WEDGED SIZE 4; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. STEMMED TIBIAL COMPONENT PRECOAT A/P WEDGED SIZE 4; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Malposition of Device (2616); Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device was not returned by the facility.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient received an initial left total knee arthroplasty on unknown date.Patient was first revised for loosening (product unknown).A second revision was performed approximately sixteen months after the first revision due to maltracking/component.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing.The reported products were reviewed for compatibility with no issues noted.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: radiographically, no obvious abnormality with regard to fit and alignment.Bone quality appears normal.Loosening, wear, radiolucency, or contributing factors are not confirmed radiographically.Tibial malrotation is not confirmed radiographically.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: preop diagnosis: aseptic loosening left knee replacement, spinal, midline incision, no infection, loose medial tibia plateau, oversized and loose femoral component, severe arthrofibrosis with 20-90 degree movement, 23 mm patella retained (unknown product), drain placed, weight bearing as tolerated.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported the patient had an initial left total knee arthroplasty on unknown date.A first revision was completed approximately 18 months prior to this report (product unknown).A second revision was reported due to maltracking/component malposition.The poly, stem extension, tibia, and patella were exchanged without complications.

Brand Name
STEMMED TIBIAL COMPONENT PRECOAT A/P WEDGED SIZE 4
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12605905
Report Number0001822565-2021-02950
Device Sequence Number7752985
Product Code JWH
UDI-Device Identifier00889024220331
UDI-Public(01)00889024220331(17)280229(10)63901297
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00598800400
Device Lot Number63901297
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2021
Supplement Date Received by Manufacturer01/25/2022
Initial Report FDA Received Date10/11/2021
Supplement Report FDA Received Date02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight80 KG